Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 185, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 16, 2000, 4:21 PM EDT for Columbia County, Hamilton County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2000, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 16, 2000, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Hamilton County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 162021 SVRJAX FLC023-047-162045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA HAMILTON COUNTY IN NORTHERN FLORIDA * UNTIL 445 PM EDT * AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES NORTHWEST OF WHITE SPRINGS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELMONT AND WHITE SPRINGS BY 420 PM EDT... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOBES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. $$ BAILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:44 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 16, 3:44 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 AM EDT SUN JUL 16 2000 BEEN A BUSY DAY SO FAR WITH MANY SEV WARNINGS WITH SEVERAL REPORTS OF WIND DAMAGE...FUNNEL CLOUDS AND LARGE HAIL. SHORTWAVE HELPING TO KICK OFF THESE SEV STORMS OVER THE CENTRAL PART OF FA. LATEST GOES-8 SOUNDING SHOWS 500 MB TEMPS NEAR -7 WITH CAPES ON THE ORDER OF 6100 J/KG OVER INTERIOR N FL. FOR TONIGHT...WILL KEEP POPS OUT OF FORECAST OVER INTERIOR SE GA AND SLIGHT OR LOW CHANCE POPS N FL. FORECAST...MODELS IN GOOD AGREEMENT TAKING MEAN TROUGH AXIS WITH THE NGM A LITTLE FASTER TAKING VORT LOBE FARTHER OFFSHORE BY 12Z TUE. SHORTWAVE ENERGY MAY STILL AFFECT THE S COUNTIES ON MON AND SO WILL KEEP HIGHEST POPS IN N FL. AGAIN LOOKING AT MOISTURE BEING A LIMITING FACTOR BUT SHOULD BE ENOUGH LOW TO MID LEVEL MOISTURE FOR WIDELY SCT ACTIVITY. AT SFC...FRONT WILL BE MOVING INTO SE GA BY 12Z MON AND BECOMING STATIONARY NEAR THE FL/GA BORDER ON TUE. WITH 5H RIDGE BUILDING IN THROUGH THE PD TEMPS SHOULD BE WARMING INTO THE UPPER 90S TO AROUND 100. WILL GO WITH NGM TEMPS WITH A FEW ADJUSTMENTS. MARINE...WILL GO WITH SCEC FOR TONIGHT FOR THE SRN LEG AS WINDS AT SAUF1 WSW 18 KT AND AVN PROGS...FOR THE MOST PART...CONTINUE WITH THIS OVERNIGHT. WILL LOWER WINDS GRADUALLY DURING THE PD AS FRONTAL BOUNDARY SAGS SWD. PRELIM... AMG 71/96/70/98 1000 SSI 75/92/75/92 1-00 JAX 75/97/74/96 2202 GNV 75/94/73/95 2202 02 .JAX... .GA...NONE .FL...NONE ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:33 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 42 min |
| Jul 16, 12:22 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 23 min |
| Jul 16, 12:32 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Union | 43 min |
| Jul 16, 12:44 PM EDT | Tornado Warning | JAX | Union | 31 min |
| Jul 16, 1:19 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 41 min |
| Jul 16, 1:32 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 43 min |
| Jul 16, 1:50 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 25 min |
| Jul 16, 2:00 PM EDT | Severe Thunderstorm Warning | JAX | Union | 30 min |
| Jul 16, 2:15 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Jul 16, 2:30 PM EDT | Severe Thunderstorm Warning | JAX | Union | 45 min |
| Jul 16, 2:48 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 42 min |
| Jul 16, 2:56 PM EDT | Tornado Warning | JAX | Alachua | 34 min |
| Jul 16, 3:28 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 47 min |
| Jul 16, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 49 min |
| Jul 16, 4:54 PM EDT | Tornado Warning | JAX | Columbia, Union | 36 min |
| Jul 16, 5:31 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Union | 44 min |
| Jul 16, 6:13 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 47 min |
| Jul 16, 6:28 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.